My doctor wanted to prescribe Lyrica to me, since I tried Cymbalta in the past and had negative side effects. But after reading that Lyrica can cause a lot of weight gain, plus wouldn't interact well with the other stuff I take for anxiety (Wellbutrin, buspar and clonzapam), I asked her for something else. She prescribed Gabapentin. Has anyone had success with reduced pain/more restful sleep on this? It's making me feel kind of loopy, does that go away eventually?… read more
Thanks everyone for the feedback, I really appreciate it!
I just started the Gabapentin last week and am increasing from 100mg up to 300mg over 3 weeks.
Rix, thank you for that link, I'll check it out. I'm on a low dosage of the clonzapam, .25mg at night for sleep and an extra .25mg as needed during the day if I feel extra anxious or a panic attack coming on. I don't really like taking it at all but it has been helpful. The buspar I'm not sure is doing much, I'm probably going to stop taking that. But the Wellbutrin has helped immensely for my fatigue and overall mood and outlook.
Rix- what do u mean ppl you know who recovered from fibro. From my reading n understanding there is no cure n no recovery. Could you explain this to us more please?
The loopy feeling should go away in about a week or so once your body gets use to it. Gabapentin has worked great for me but before I really realized what was happening I gained 40-50 pounds once I was put on a very high does. I have cut it down n have not gained anymore weight. I think if your prepared for it you could control any weight gain. Give it a try. Everyone is different but I think it works great. Also didn't seem to make me tired at all after I got use to it. Best of luck 💜
I have found gabapentin very effective for pain relief. You must stay on sched. I haven't had weight gain or side effects, some ppl do
I take Gabapentin and I actually noticed a decrease in the numbness and tingling pain. Not very much difference for the joint pain but I have been on a very low dose 100mg 3x a day. I am about to go up to 300mg 3x a day.
Be sure to ask about titration of the does when you start. I took 100mg at bedtime for 2 weeks then 100mg twice a day for 2 weeks then 100mg 3x until I asked for more pain relief. She said since I was on the lowest does to try and see how it goes with a larger does.
I am very sensitive to medicine and it is easier for me to go up gradually so I will do the same with the new dose. The same goes for getting back off of it. You can have a withdrawal if you don't go down gradually.
For me i can tell the difference between taking it and not taking it so I can tell it's working some. Hopefully the higher dose will help even more.